Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 211, NWS Lubbock, TX

June 11, 2005Swisher County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 11, 2005, 6:15 PM CDT for Swisher County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2005, 6:15 PM CDT (23:15 UTC)
Expired
Jun 11, 2005, 7:00 PM CDT
In force
45 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Swisher County, TX

The radar

The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:05 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 3:05 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
305 PM CDT SAT JUN 11 2005

.SHORT TERM...
PRIMARY FOCUS FOR CONVECTION BECOMING MORE EVIDENT THIS AFTN AS SATL
SHOWS BOUNDARY EXTENDING FROM ERN NM NORTH OF ROW NORTHEAST INTO
CENTRAL PNHDL. ALREADY SEEING A FEW CELLS TRYING TO GENERATE FAR NW
ZNS WITH MORE CONVECTION BEGINNING TO FORM OFF HIER TERRAIN IN NM.
DRYLINE REMAINS DIFFUSE FURTHERN N THEN SHARPENS INTO THE PECOS
VALLEY W OF MAF. BEST DEEP LAYER SHEAR REMAINS FURTHER N VCNTY OF
BOUNDARY ACROSS ERN NM/FAR SOUTH PNHDL SO BEST POTENTIAL FOR SEVERE
LOOKS INITIALLY TO BE FAR NORTHWEST. AS TROUGH COMES ACROSS SRN NM
OVERNIGHT...LARGE SCALE FORCING SHOULD HELP STORMS REDEVELOP FURTHER
W INTO A LINE THEN MOVE ACROSS W TX THROUGH SUN MORNING. POSSIBILITY
EXISTS FOR MORE STORMS JUST EAST OF ADVANCING DRYLINE OFF THE
CAPROCK SUN AFTN. EXACT TIMING OF SHRTWV AND LOCATION OF REMNANT
CONVECTION WILL LARGELY DETERMINE SVR THREAT/LOCATION FOR SUN BUT
PARAMETERS WILL BE SUFFICIENT FOR AREAS OFF CAPROCK.

.LONG TERM...
UPPER TROUGH FINALLY MOVES EAST OF THE AREA LATE SUNDAY...EARLY
MONDAY. WHILE A FEW RIPPLES WILL REMAIN...THE OVERALL PATTERN IS FOR
THE UPPER RIDGE TO BUILD ACROSS THE AREA FOR MUCH OF NEXT WEEK. THE
GFS ENSEMBLE MEAN IS TRENDING TOWARD A SOLUTION WHICH IS MORE IN
LINE WITH THE OPERATIONAL RUN...WHICH DEVELOPS A STRONG UPPER LOW
OVER THE GREAT PLAINS AND THEN GREAT LAKES BY THE MIDDLE OF NEXT
WEEK. WITH THIS FEATURE...IT APPEARS THAT ONE OF THE NIGHTS...EITHER
WEDNESDAY...THURSDAY...OR FRIDAY NIGHT...WILL HAVE A SHOT AT
NORTHWEST FLOW THUNDERSTORMS. CAN NOT HIGHLIGHT ANY ONE PERIOD...NOR
CAN WE RULE OUT ANY ONE DAY...SO WILL LEAVE LOW POPS AND WILL NOT
SHOTGUN 20S ACROSS THE BOARD. BOTTOM LINE IS TEMPERATURES WILL
RETURN TO MORE SEASONABLE READINGS BY EARLY NEXT WEEK AS THE RIDGE
BUILDS INTO THE SOUTHWESTERN STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  88  58  89 /  40   0   0  10
TULIA         62  88  61  89 /  40  20   0  10
PLAINVIEW     64  88  64  89 /  40  20   0  10
LEVELLAND     63  92  63  92 /  40  10   0  10
LUBBOCK       65  91  65  92 /  40  20   0  10
BROWNFIELD    65  96  66  94 /  40  10   0  10
CHILDRESS     67  90  69  91 /  40  40  20  10
SPUR          67  90  69  93 /  40  40  10  10
ASPERMONT     70  94  72  95 /  40  40  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

24/14
Hazardous weather outlook, Jun 11, 5:17 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
517 AM CDT SAT JUN 11 2005

TXZ021>044-121017-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
517 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN
TEXAS PANHANDLE.

AMPLE HEATING IS EXPECTED TO CONTRIBUTE TO MODERATE OR STRONG
INSTABILITY BY THIS AFTERNOON. AS TEMPERATURES GET WARM ENOUGH
STORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE. THIS APPEARS TO
BE MOST LIKELY NEAR AND EAST OF THE INTERSTATE 27/U.S. HIGHWAY 87
CORRIDOR. AS THE DRY LINE RETREATS BACK TO THE WEST THIS EVENING
A STRONG DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS
EXPECTED TO MOVE INTO CENTRAL NEW MEXICO LATER TONIGHT. AS THIS
DISTURBANCE APPROACHES THE AREA OTHER THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE DRY LINE AND MOVE ACROSS THE REGION DURING
THE NIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING FROM THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE
ROLLING PLAINS AND SOUTHEAST PANHANDLE.

THE NEXT STRONG DISTURBANCE CROSSING THE AREA ON SUNDAY IS EXPECTED
TO GENERATE SCATTERED THUNDERSTORMS. THE COVERAGE AND INTENSITY OF
THESE STORMS MAY BE HIGHLY INFLUENCED BY ANY THUNDERSTORMS THAT
DEVELOP ACROSS THE AREA LATER TODAY OR EARLY SUNDAY. IF THE AIRMASS
REMAINS RELATIVELY UN-MODIFIED...SURFACE HEATING SUNDAY AFTERNOON
WOULD GENERATE MODERATE TO HIGH LEVELS OF INSTABILITY...WHILE A DRY
LINE MOVES FROM THE CENTRAL SOUTH PLAINS INTO THE ROLLING PLAINS.
THUS...NECESSARY INGREDIENTS FOR AT LEAST A FEW STRONG TO SEVERE
THUNDERSTORMS COULD BE IN PLACE. LARGE HAIL AND DAMAGING WINDS WOULD
BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 11, 3:06 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
306 PM CDT SAT JUN 11 2005

TXZ021>023-027>029-033>035-039>041-120200-
BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER-
TERRY-YOAKUM-
306 PM CDT SAT JUN 11 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR
THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO
WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING
COUNTIES...

PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN...
HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD...
PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA.

TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO
70 MPH ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JW
Special weather statement, Jun 11, 4:57 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT SAT JUN 11 2005

TXZ024>026-030>032-120400-
BRISCOE-CHILDRESS-COTTLE-FLOYD-HALL-MOTLEY-
457 PM CDT SAT JUN 11 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 462 FOR
THE SOUTHEAST TEXAS PANHANDLE AND PARTS OF THE ROLLING PLAINS. THE
TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT AND INCLUDES THE FOLLOWING
COUNTIES...

BRISCOE... HALL... CHILDRESS... FLOYD... MOTLEY... COTTLE...

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

SILVERTON... MEMPHIS... CHILDRESS... FLOYDADA... MATADOR AND PADUCAH.

TORNADOES...HAIL TO THREE INCHES IN DIAMETER AND WIND GUSTS TO
70 MPH ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

TXZ021>023-027>029-033>035-039>041-120200-
BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER-
TERRY-YOAKUM-
457 PM CDT SAT JUN 11 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR
THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO
WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING
COUNTIES...

PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN...
HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD...
PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA.

TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO
70 MPH ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JW
Local storm report, Jun 11, 5:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DIMMITT                 34.55N 102.32W
06/11/2005  0.88 INCH        CASTRO             TX   LAW ENFORCEMENT

&&

SCOBB
Local storm report, Jun 11, 5:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             DIMMITT                 34.55N 102.32W
06/11/2005  1.75 INCH        CASTRO             TX   LAW ENFORCEMENT

&&

SCOBB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:01 PM CDTSevere Thunderstorm WarningLUBCastro59 min
Jun 11, 5:28 PM CDTSevere Thunderstorm WarningLUBSwisher47 min
Jun 11, 5:47 PM CDTSevere Thunderstorm WarningLUBLamb43 min
Jun 11, 6:17 PM CDTSevere Thunderstorm WarningLUBTerry34 min
Jun 11, 6:24 PM CDTSevere Thunderstorm WarningLUBHale51 min
Jun 11, 6:33 PM CDTSevere Thunderstorm WarningLUBLamb17 min
Jun 11, 6:41 PM CDTSevere Thunderstorm WarningLUBHockley64 min
Jun 11, 6:41 PM CDTTornado WarningLUBSwisher64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.